Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 29, 2021, 3:27 PM EDT for Ashtabula County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 3:27 PM EDT (19:27 UTC)
- Expired
- Aug 29, 2021, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 40
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WWUS81 KCLE 291927
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
327 PM EDT Sun Aug 29 2021
OHZ014-089-292015-
Ashtabula Lakeshore OH-Ashtabula Inland OH-
327 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Ashtabula County
through 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Geneva, or 11 miles south of Ashtabula, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashtabula, Conneaut, Geneva, North Kingsville, Orwell, Andover,
Austinburg, Kingsville, Hartsgrove, Roaming Shores, Pierpont, Cherry
Valley, Rock Creek, Edgewood, Plymouth Center and Kelloggsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4155 8052 4152 8099 4183 8100 4197 8052
TIME...MOT...LOC 1927Z 240DEG 28KT 4171 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:59 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 12:59 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1259 PM EDT Sun Aug 29 2021 .SYNOPSIS... A cold front over the upper Great Lakes will move toward the area through tonight. This cold front is expected to move slowly southeastward across northern Ohio and northwestern Pennsylvania Monday into Tuesday as the remnants of Tropical Cyclone Ida moves to near the Ohio River Valley on Wednesday. && .NEAR TERM /THROUGH MONDAY/... Convection went up quickly as the region hit convective temperatures this afternoon. These storms are being assisted by a weak wave that was located over central Ohio this morning. So far storms have remained below severe limits but wind gusts of 40+ mph are possible through the evening. Very moist atmosphere will allow for locally heavy rainfall as well. So a few flood products may be issued. The current round of thunderstorms should move eastward through the early evening. We then look westward to see how much convection will move into the region from MI/IN and southern Ontario. So expect to see at least one more round of thunderstorms across most of the region from west to east through the evening. Gusty winds and heavy rainfall will accompany this second (or more) round/s of thunderstorms. Lows tonight should be in the upper 60's to lower 70's. Cold front should be near the south shore of the lake by sunrise Monday morning with showers/thunderstorms along it. The best coverage of these thunderstorms should be across NE OH into NW PA, generally in the morning. The front gradually sags southward through the afternoon with isolated/scattered convection expected along and south of the boundary. It will be cooler with the increased cloud cover but still humid. Highs should range from the upper 70's across inland NW PA to mid 80's across NW OH. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Upper level trough will slowly move east across Quebec on Monday night as a piece of energy moves south through the back side of the trough. Negative theta-e advection is noted in the mid-levels through the first half of Monday night before moisture from the remnants of Ida begins to spread back north into the area. Low level drying continues into Tuesday morning. Will maintain a low chance of showers and thunderstorms in the forecast along and south of the front through Monday night. Ida is forecast to reach north central Tennessee by 7 PM Tuesday and central West Virginia by 7 PM Wednesday, which is just slightly slower than most of the deterministic model solutions. Will begin to expand pops back northward Tuesday afternoon through Wednesday morning. Heavy rainfall with this system is expected to remain south of our forecast area but a chance of rain is forecast for all areas but far NW Ohio. Given the coverage of cloud cover and possible showers, have continued to lower high temperatures on Wednesday into the low to mid 70s, except for the I-75 corridor and east to Port Clinton. Initial estimates suggest qpf amounts ranging from a quarter to a half inch across the southern half of the area. Northeasterly winds will increase to 15-25 mph on on Wednesday between building high pressure to the north and Ida moving through the lower Ohio Valley. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The remnants of Ida will be off the New England coast by Thursday with high pressure building south out of Canada across the Great Lakes Region. Mostly sunny skies are expected with a dry northwesterly flow aloft. Upper level ridging will expand overhead Friday before the next upper level trough rounds the ridge. There is above average confidence in a dry forecast Thursday and Friday, followed by a low chance of showers and possibly thunderstorms returning for the weekend. Temperatures will gradually return to near seasonal norms by next weekend. && .AVIATION /18Z Sunday THROUGH Thursday/... MVFR/IFR conditions expected with the scattered to numerous thunderstorms across much of northern Ohio into NW PA. Isolated thunderstorms are possible cross NW OH but believe the better coverage will move from west to east ahead of a cold front 23Z and later. This line will move west to east across much of northern Ohio through the evening. So there will be 2 or more rounds of thunderstorms near and east of a Mid-Ohio to NW PA through midnight. Gusty winds will also be possible with gusts 35+ knots possible. The real cold front will sag to the south shore of Lake Erie by sunrise then continue a slow southward move through Monday afternoon. Showers and thunderstorms will be slow to drift southward with the best chances near and south of a line from KFDY to KYNG. Again MVFR/IFR conditions possible with the thunderstorms. VFR away from them. Southwest winds of 6 to 12 knots expected away from any thunderstorm influence. Winds gradually shift to the west on Monday. Outlook...Non-VFR with isolated/scattered thunderstorms Monday afternoon and evening. Non-VFR possible in patchy fog and/or lower ceilings Monday night. Non-VFR possible in showers and/or lower ceilings Tuesday into Wednesday as the remnants of Ida pass to the south. && .MARINE... A weak lake breeze will develop on the eastern half of Lake Erie today before southerly flow increases tonight ahead of a cold front settling south across the Great Lakes. Showers and thunderstorms are expected to develop ahead of the front this evening and may impact the flow across Lake Erie. Southwest flow of 15-20 knots will become more westerly towards Monday morning and could see a window of marginal Small Craft conditions between 4-10 AM east of Cleveland. Westerly flow will decrease through the day on Monday with decreasing winds and waves. Winds will shift to the north overnight into Tuesday as high pressure strengthens north of the Great Lakes. Winds will veer to northeasterly and increase Tuesday night through Wednesday as the remnants of Hurricane Ida move through the Tennessee Valley then continue across West Virginia. Onshore flow of 15-20 knots will result in the need for Small Craft Advisories on the central basin of Lake Erie on Wednesday. This will also result in some rise in water levels along the south shore of the lake, although flooding is not expected at this time. Marine conditions will improve to end the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...KEC LONG TERM...KEC AVIATION...MM MARINE...KEC
Hazardous weather outlook, Aug 29, 3:47 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Sun Aug 29 2021 OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003-300800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Very warm temperatures and high humidity will allow heat indices to reach the mid to upper 90s this afternoon and early evening. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-300800- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. There is also a moderate swim risk for tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate swim risk for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 12:03 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1203 PM EDT Sun Aug 29 2021
OHZ047-291645-
Knox OH-
1203 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Knox County
through 1245 PM EDT...
At 1203 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Danville, or 13 miles east of Mount Vernon, moving
northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon, Gambier, Utica, Danville, Martinsburg, Gann and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 8245 4040 8257 4058 8219 4057 8218
4027 8219 4024 8220
TIME...MOT...LOC 1603Z 241DEG 27KT 4034 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellSpecial weather statement, Aug 29, 12:28 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1228 PM EDT Sun Aug 29 2021
OHZ009-010-019-291715-
Huron OH-Erie OH-Lorain OH-
1228 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern Huron,
Erie and Lorain Counties through 115 PM EDT...
At 1228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wakeman, or 11 miles south of Vermilion, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lorain, Elyria, Vermilion, North Ridgeville, Amherst, Grafton,
Wellington, Wakeman, Sheffield Lake, Oberlin, Sheffield, Lagrange,
South Amherst, Pittsfield, Kipton, Rochester, Birmingham and Eaton
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4121 8197 4119 8203 4120 8207 4118 8208
4111 8233 4133 8248 4147 8218 4149 8211
TIME...MOT...LOC 1628Z 232DEG 20KT 4124 8233
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellSpecial weather statement, Aug 29, 1:19 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Sun Aug 29 2021
OHZ010-011-291800-
Lorain OH-Cuyahoga OH-
119 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern
Cuyahoga and northeastern Lorain Counties through 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Ridgeville, or near Elyria, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Strongsville, Westlake, North
Royalton, North Ridgeville, Avon Lake, Grafton, North Olmsted, Avon,
Parma Heights, Rocky River, Broadview Heights, Brook Park, Berea,
Fairview Park, Middleburg Heights and Bay Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4149 8176 4150 8171 4135 8166 4128 8207
4150 8207 4151 8197
TIME...MOT...LOC 1719Z 249DEG 17KT 4136 8198
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellSpecial weather statement, Aug 29, 1:57 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Aug 29 2021
OHZ009>014-019>023-029>033-089-PAZ003-291845-
Summit OH-Geauga OH-Erie OH-Richland OH-Medina OH-Lorain OH-Wayne OH-
Huron OH-Portage OH-Lake OH-Stark OH-Mahoning OH-Trumbull OH-
Ashtabula Lakeshore OH-Cuyahoga OH-Ashland OH-Ashtabula Inland OH-
Crawford PA-
157 PM EDT Sun Aug 29 2021
...Scattered to numerous thunderstorms will impact portions of the
region...
At 155 PM EDT, Doppler radar was tracking scattered to numerous
thunderstorms. moving east at 20 mph. Heavy rainfall will cause
ponding on roadways and may flood a few low lying or poor
drainage locations.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations that may be impacted include...Cleveland, Akron, Canton,
Youngstown, Lorain, Elyria, Mansfield, Warren, Medina, Wooster,
Sandusky, Ashland, Painesville, Ashtabula, Norwalk, Willowick,
Meadville, Salem, Ravenna and Western Vermilion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4162 7974 4162 7982 4149 8000 4149 8052
4090 8052 4090 8108 4073 8109 4072 8124
4067 8124 4067 8222 4058 8222 4055 8252
4092 8252 4145 8274 4138 8249 4152 8202
4149 8175 4172 8137 4185 8100 4185 7961
TIME...MOT...LOC 1755Z 248DEG 16KT 4105 8244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 3:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
327 PM EDT Sun Aug 29 2021
OHZ014-089-292015-
Ashtabula Lakeshore OH-Ashtabula Inland OH-
327 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Ashtabula County
through 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Geneva, or 11 miles south of Ashtabula, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashtabula, Conneaut, Geneva, North Kingsville, Orwell, Andover,
Austinburg, Kingsville, Hartsgrove, Roaming Shores, Pierpont, Cherry
Valley, Rock Creek, Edgewood, Plymouth Center and Kelloggsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4155 8052 4152 8099 4183 8100 4197 8052
TIME...MOT...LOC 1927Z 240DEG 28KT 4171 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:03 PM EDT | Special Weather Statement | CLE | Knox | 42 min |
| Aug 29, 12:28 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Aug 29, 1:19 PM EDT | Special Weather Statement | CLE | Lorain | 41 min |
| Aug 29, 1:57 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Erie, Geauga, Huron, Lake and 8 more | 48 min |
| Aug 29, 2:52 PM EDT | Areal Flood Advisory | CLE | Geauga | 3 hr |
| Aug 29, 4:19 PM EDT | Special Marine Warning | CLE | 41 min | |
| Aug 29, 6:54 PM EDT | Special Weather Statement | CLE | Hancock | 51 min |
| Aug 29, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 27 min |
| Aug 29, 7:48 PM EDT | Special Weather Statement | CLE | Lucas | 57 min |
| Aug 29, 7:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| Aug 29, 1:11 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 5 hr |
| Aug 29, 4:17 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
| Aug 29, 4:44 PM EDT | Special Weather Statement | CLE | Crawford | 46 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.